nLab
Sibe Mardesic

Sibe Mardešić is a Croatian topologist, retired Professor at the University of Zagreb and a full member of Croatian Academy of Arts and Sciences (HAZU). His son Pavao Mardešić is also a mathematician, a specialist in the theory of (low dimensional) dynamical systems.

A brief biography can be found in the article HAPPY 80-th BIRTHDAY PROFESSOR MARDEŠIĆ, in Glasnik Matematički, the journal that he helped to found.

Most of Sibe Mardešić’s important works are related to shape theory and geometric topology, mainly in the approach via inverse systems, which he pioneered (there was also a parallel development by Tim Porter). Sibe Mardešić wrote several monographs and edited several proceedings volumes in geometric topology and shape theory.

  • S. Mardešić, J. Segal, Shape theory, North Holland 1982.

  • S. Mardešić, Strong shape and homology, Springer monographs in mathematics, 2000. xii+489 pp.

  • HAZU pages: Akademik Sibe Mardešić, in Croatian; and bio data in English.

  • Ju. T. Lisica and S. Mardesic, Steenrod–Sitnikov homology for arbitrary spaces, Bull. Amer. Math. Soc. 9 (1983), 207–210;

  • S. Mardešić nd L. R. Rubin, Cell-like mappings and and non-metrizable compacta of finite cohomological dimension, Trans. Amer. Math. Soc. 311 (1989), 53–79;

  • S. Mardešić, Nonvanishing derived limits in shape theory, Topology 35(1996), 521–532.

  • S. Mardešić, Comparison of singular and Čech homology i locally connected spaces, Michigan Math. J. 6 (1959), 151–166.

  • S. Mardešić, On covering dimension and inverse limits for compact spaces, Illinois J. Math. 4 (1960), 278–291.

  • S. Mardešić, On the Hahn-Mazurkiewicz theorem in non-metric spaces, Proc. Amer. Math. Soc. 11 (1960), 929–937.

  • S. Mardešić, J. Segal, epsilon-mappings onto polyhedra, Trans. Amer. Math. Soc. 109 (1963), 146–164.

  • S. Mardešić, Images of ordered compacta are locally peripherally metric, Pacific J. Math. 23 (1967), 557–568.

  • S. Mardešić, J. Segal, Shapes of compacta and ANR-systems, Fund. Math. 72 (1971), 41–59.

  • S. Mardešić, Shapes for topological spaces, General Topology and its Appl. 3 (1973), 265–282.

  • S. Mardešić, On the Whitehead theorem in shape theory I, Fund. Math. 91 (1976), 51–64.

  • S. Mardešić, Approximate polyhedra, resolutions of maps and shape fibrations, Fund. Math. 114 (1981), 53–78.

  • Ju. T. Lisica, S. Mardešić, Coherent prohomotopy and strong shape theory, Glasnik Mat. 19 (39) (1984), 335–399.

  • Ju. T. Lisica, S. Mardešić, Strong homology of inverse systems of spaces, I, II, Topology and its Appl. 19 (1985), 29–43. 45–64.

  • S. Mardešić, A. V. Prasolov, Strong homology is not additive, Trans. Amer. Math. Soc. 307 (1988), 725–744.

  • S. Mardešić, L.R. Rubin, Approximate inverse systems of compacta and covering dimension, Pacific J. Math. 138 (1989), 129–144.

  • S. Mardešić, T. Watanabe, Approximate resolutions of spaces and mappings, Glasnik Mat. 24 (1989), 587–637.

  • S. Mardešić, Strong expansions and strong shape theory, Topology and its Appl. 38 (1991), 275–291.

  • S. Mardešić, A. V. Prasolov, On strong homology of compact spaces, Topology and its Appl. 82 (1998), 327–354.

  • S. Mardešić, Coherent homotopy and localization, Topology and its Appl. 94 (1999), 253–274.

category: people

Revised on January 11, 2011 19:37:45 by Zoran Škoda (161.53.130.104)